Jump to content
Important Survey - Please Participate ×

Looking for information and answers


[My...]

Recommended Posts

My sister was on xanex for 3 yrs 8 mg. 3 weeks ago she was admitted to the hospital for a medical detox, she was there 1 week. She was treated with phenobarbital and neurotin.

 

She is now home the doctor has her on neurotin, remeron and several other medicines.

 

Is this considered cold turkey? Rapid detox?

 

She is suffering terribly, is there any other options at this point? The doctors did not mention tapering, they said she would be feeling better by now. I have lost all trust in them. Do any of you have experience with this method of detox?

 

Thank you in advance.

Link to comment
Share on other sites

I am sorry your sister is going through this. I did a cold turkey withdrawal from 8 milligrams of Ativan. I too went to a detox center and was given phenobarbital. My withdrawal was the most horrific experience in my life. It was truly terrifying. Cold turkey withdrawals are ill-advised for a number of reasons one being that symptoms can be severe, especially during the acute period which typically last 4 to 6 weeks. Symptoms can range from mental ones to physical ones. Outside horrific head pressure and headaches all of my symptoms for mental. What your sister is going through right now are all temporary symptoms they will go away but it does take a bit for the central nervous system to heal.  Your sister stopped in the normal dose of Xanax. It should have taken over a year to take her from that amount.  My heart goes out for her because I know what she's going through.  please let her know it gets better. it really does.  :smitten:
Link to comment
Share on other sites

[10...]
It's not much different than cold turkey.  For all essential purposes, it's the same.  There aren't many people who have reported positive benzo detox experiences.  I'm sorry that your sister is suffering.
Link to comment
Share on other sites

My sister was on xanex for 3 yrs 8 mg. 3 weeks ago she was admitted to the hospital for a medical detox, she was there 1 week. She was treated with phenobarbital and neurotin.

 

She is now home the doctor has her on neurotin, remeron and several other medicines.

 

Is this considered cold turkey? Rapid detox?

 

She is suffering terribly, is there any other options at this point? The doctors did not mention tapering, they said she would be feeling better by now. I have lost all trust in them. Do any of you have experience with this method of detox?

 

Thank you in advance.

 

Hello, sorry your sister is going through this and yes everything she is going through is "normal" for detoxing benzos. One cannot detox Benzos by the way. They do not behave the same way in the body like street drugs. Doctors are wholly unaware of this. I do want to caution you however and let you know that the acute phase for many people can last up to four months. I know plenty of people where it lasted that long. So do not be surprised if she is still suffering with relenting symptoms that long.  Just keep the faith. After the acute period the symptoms will calm down. It takes awhile for this type of recovery. Be there for the long haul. There is a post by the name of Sophia King or something like that where she gives a good explanation of the withdrawal process. It is a pinned post so easy to find. God bless you.  :)

Link to comment
Share on other sites

'She is suffering terribly, is there any other options at this point? The doctors did not mention tapering, they said she would be feeling better by now. I have lost all trust in them. Do any of you have experience with this method of detox'

 

Perhaps the neurontin helps somewhat, although it's hard to see how that would cover a CT from 8 mg Xanax. Three years on 8 mg Xanax, getting off that quickly. Pretty much a CT.

 

I don't know why she was on Xanax, dow she reacted to the drug, had she tried tapering on her own, any previous withdrawal/tapers ?

 

One option would be reinstatement, but that is not without risk. Followed by a taper, but any method can cause problems.

Link to comment
Share on other sites

×
×
  • Create New...